About 6 months ago, I started experiencing tonsiliths. I used a q-tip to squeeze them out, then rinsed with Listerine to help prevent them from reoccurring. My tonsiliths stopped reoccurring a short time after I started this process.
About 5 months ago, I started experiencing small eroded sores on the sides of my tongue where my tongue touches my teeth, near the back of my mouth. These patches have persisted to this day.
In the beginning, it was typically just 1 small sore at a time. These sores typically had a very thin white ring around the outside edge and areas grew slowly over a course of several days, until the white ring disappeared and the patches stopped growing. Around this time, a new patch would appear very near-by and start the cycle again. This was occurring on both sides of my mouth from about 5 months ago until 4 months ago.
Around 4 months ago, I visited the states for a few weeks. During this time, I visited my doctor and asked him about the patches. He did not seem concerned. I requested to be tested for Diabetes & HIV because I thought it might be thrush. Both tests came back negative.
Around 3 months ago, I visited a 3rd world country. While there, I began to experience a sore throat, and the doctor believed that this was due to a chest cold and I was given antibiotics. I also had blood taken for routine blood work. I was on antibiotics for around 3 weeks. Towards the end of the antibiotics, the eroded patches began to appear much more frequently and in more places. The doctor gave me oral paint for thrush at this time.
I returned to the middle east around 2 months ago. At that time, I came down with horrible traveler's sickness, fever, etc. The doctor gave me a course of antibiotics, which caused my patches to flare back up and cover the roof of my mouth with painful sores, I had pain eating and brushing my teeth. The doctor put me on fluconizole 200mg the first day, 100mg daily there after over the last 3 weeks. The patches went away during the first week and my tongue was completely normal for a few days. Then a patch reappeared on the tip of my tongue, slowly grew, and now the patches on the sides of my tongue where my tongue touches my teeth, near the back, have reappeared.
Welcome to the MedHelp forum!
The persisting sores could be due to Herpes. The other possibility is deficiency of iorn and Vit B. Take a multivitamin with a lactobacillus preparation for 15-20 days and see if it helps. Meanwhile test for oral herpes.
Hope this helps. It is difficult to comment beyond this at this stage. Take care!
I have had cold and cancor sores since I was a child.
This is different.
The Fluconizole did not get rid of it.
My doc has now put me on 200mg daily of Ketoconazole.
He wants me to continue taking the meds until the symptoms vanish, and then continue for 7 days after symptoms disappear.
He has told me to increase my yogurt intake and to try to eliminate sugars from my diet.
In an effort to describe my symptoms more clearly, I have patches on my tongue that grow and spread. They start as tiny white patches, then I brush my teeth and they become tiny red patch, by the time i wake up in the morning, there is a thin white ring around the edge of the red patch. When I brush again, the white ring rubs away and thus the red patch grows.
I have 3 pinpoint-sized, bright / stark white spots on my cheek and gums. These white spots do NOT have a red perimeter around them like typical cancor sores do.
These areas (cheek and gums) have improved dramatically since starting the ketoconazole. It is difficult to say whether or not my tongue has improved. Before starting the ketoconazole, I was waking up in the morning with the corners of my lips being sticky and burning with minor white residue. Since starting the ketoconazole, my lips have recovered.
I am extremely eager to rid myself of this, any suggestions are welcome.
Diabetes, sjogren's, cancer, and thyroid can also cause thrush so you may want to be tested for those as well. Definitely eliminate as much sugar as possible because yeast thrives on sugar. As far as yogurt, I would recommend the Activia as one of the best. I have to be careful with my yeast levels as well because I have Lyme which requires me to be on long-term antibiotics. I take acidopholus twice a day and a probiotic once a day. Diflucan I take once a week so I think you probably need a longer course of the diflucan until symptoms clear. If they do not clear then you need to be tested for the cause.
I just finished a 2 week course of Ketoconazole 200mg once daily. I also used a Clotromizole mouth paint during this treatment (at night after floshing & brushing teeth and rinsing with water). Today marks the final day in this treatment.
My symptoms are still here. I thought that I had it beat during the 2nd week, but it all came back.
These areas definitely start as small white dots, and then the tops are rubbed off during tooth brushing. This leaves red, irritated areas with a small ring of white/grey around them.
I have brushed my teeth upon waking up, again after lunch, and after dinner / before bed. I also floss before bed. After brushing the final time during the day, I rinse with water, relax for a bit, then apply some Clotromizole mouth paint (which I thought was helping quite a bit in conjunction with the Ketoconizole pills).
I have already tested negative for thyroid and diabetes. I have no idea what sjogren's is. How do I get tested for cancer or sjogren's?
I am truly desperate for resolution to this issue. Anyone, please help!
I was on a 400mg Ketoconizole regiment for approimately 1 month. My symptoms waxed & waned throughout. During the last 3 days of my Ketoconizole treatment, I managed to get some Nystatin Oral Suspension.
During the 3 days that treatment overlapped, it appeared that I might have nearly beaten it. All of my persistant patches reduced to one single tiny sliver on the tip of my tongue.
After I ran out of Ketoconizole, the patches have begun to flare up again, even though I am still rinsing and swallowing with Nystatin every 4 hours as directed.
I am going to try to get another round of Ketoconizole and Nystatin and take them both simultaneously.
It seems like my symptoms are the worst when I wake up in the morning.
My symptoms have started to affect the edges of my mouth, at the corner of my lips. I wake up and there is normally a white string(s) on the corners of my lips. The corners are more red than normal and feel irritated, like they're chapped currently.
So, your sores come and go right? I am having the same problem, though mine are only located at the front and front-sides of my tongue and are red and sometimes with some white stuff around it that can be brushed off. I got tested for herpes and was negative for both types so I have no clue either what it could be at least on myself. Mine go away after about 3 days and come back a day or two later.
Since you are in a middle eastern country, have you considered behcet's disease? Not sure what your ethnic background, but that could cause sores inside the mouth as well.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.